Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 15, 2007, 3:51 PM EDT for 12 counties in North Carolina. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 3:51 PM EDT (19:51 UTC)
- Expired
- Apr 17, 2007, 3:49 AM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 151951 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 PM EDT SUN APR 15 2007 NCZ095-103-104-160900- /O.CAN.KMHX.HW.W.0001.000000T0000Z-070415T2200Z/ /O.NEW.KMHX.WI.Y.0009.070415T1951Z-070416T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 351 PM EDT SUN APR 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 30 TO 40 MPH WILL SLOWLY SHIFT TO THE WEST AND NORTHWEST THROUGH THIS EVENING. A FEW HIGHER GUSTS WILL BE POSSIBLE ALONG THE BEACHES THROUGH THIS EVENING. THE HIGH WINDS WILL BE CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ029-044>047-079>081-090>094-098-160900- /O.NEW.KMHX.WI.Y.0009.070416T1100Z-070416T2200Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 351 PM EDT SUN APR 15 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED OVER MUCH OF INLAND EASTERN NORTH CAROLINA MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
4 follow-up statements
000 WWUS72 KMHX 160744 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 344 AM EDT MON APR 16 2007 NCZ095-103-104-162200- /O.CON.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 344 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON OVER MAINLY DOWNEAST CARTERET COUNTY AND THE OUTER BANKS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ029-044>047-079>081-090>094-098-162200- /O.CON.KMHX.WI.Y.0009.070416T1100Z-070416T2200Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 344 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED OVER MUCH OF INLAND EASTERN NORTH CAROLINA TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 161345 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 945 AM EDT MON APR 16 2007 NCZ103-104-162200- /O.EXT.KMHX.WI.Y.0009.000000T0000Z-070417T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 945 AM EDT MON APR 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM EDT TUESDAY. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA THROUGH EARLY TUESDAY. THESE WINDS ARE ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES. AS THIS LOW BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO DIMINISH BUT WILL REMAIN ABOVE 30 MPH THROUGH EARLY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ029-044>047-079>081-090>095-098-162200- /O.CON.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 945 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA TODAY. THESE WINDS ARE ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES. AS THIS LOW BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 162200 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 600 PM EDT MON APR 16 2007 NCZ029-044>047-079>081-090>095-098-162300- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 600 PM EDT MON APR 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ NCZ103-104-170600- /O.EXT.KMHX.WI.Y.0009.070416T2200Z-070417T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 600 PM EDT MON APR 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT TUESDAY... STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA THROUGH EARLY TUESDAY. THESE WINDS ARE ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES. AS THIS LOW BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO DIMINISH BUT WILL REMAIN ABOVE 30 MPH THROUGH EARLY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS72 KMHX 170749 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EDT TUE APR 17 2007 ...THE WIND ADVISORY IS CANCELLED... .STRONG LOW PRESSURE OFF THE EAST COAST WILL DRIFT SOUTHEAST AWAY FROM THE AREA AND WEAKEN TODAY. THIS WILL LEAD TO A SLOW DECREASE IN WIND SPEEDS FROM 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING TO 15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON. NCZ103-104-170900- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-070417T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EDT TUE APR 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT CITY HAS CANCELLED THE WIND ADVISORY. STRONG LOW PRESSURE OFF THE EAST COAST WILL DRIFT SOUTHEAST AWAY FROM THE AREA AND WEAKEN TODAY. THIS WILL LEAD TO A SLOW DECREASE IN WIND SPEEDS FROM 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING TO 15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:35 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 15, 2:35 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT SUN APR 15 2007
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...RAIN AND THUNDERSTORMS WILL CONTINUE TONIGHT AS A SHORT WAVE TROF
APPROACHES THE AREA. THE MAJOR QUESTION IS TIMING THE ENDING OF THE
STORMS. ARW MODEL LOOKS TO BE 2 TO 3 HOURS TOO FAST IN BRINGING SFC
TROF THROUGH THE AREA BASED ON CURRENT OBS AND TRENDS. I EXTENDED
THE TSTMS UP TO 10Z TOMORROW MORNING BUT THEY MAY LINGER OVER INTO
TOMORROW MORNING BEFORE FINALLY ENDING. TOMORROW THE MAJOR WEATHER
CONCERN WILL BE WINDS AND THEIR EFFECT ON THE MARINE PORTION OF THE
COUNTY WARNING AREA. SEE MARINE DISCUSSION FOR DETAILS. FIRE
WEATHER WILL ALSO BE A CONCERN FOR OTHER PORTIONS OF THE STATE BUT
MINIMUM RHS ONLY IN THE MID 30S FOR TOMORROW AND FUEL MOISTURE IS
QUITE HIGH AFTER 1-3 INCHES OF RAIN OVER THE AREA TODAY AND
TONIGHT...DO NOT ANTICIPATE PROBLEMS WITH WITH FIRE WX TOMORROW IN
OUR CWA. MONDAY THROUGH TUESDAY NIGHT SHOULD BE DRY AND COOLER WITH
HIGHS ONLY IN THE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...USED GFS/NAM BLEND FOR
WED-THU...THEN GFS/HPC BLEND REST OF PERIOD. SECONDARY UPR LOW WILL
APPROACH FROM NW WED AND MOVE ACROSS ON THU. GFS AND NAM SIMILAR
WITH THIS FEATURE...COMBINING WITH DAMPENING SRN STREAM UPR TROF TO
PRODUCE SFC CYCLOGENESIS OFF S ATLC COAST. UPR LOW TRACK ENOUGH TO
SUPPORT SLGT CHC SHRA LATE WED NIGHT AND THU. DRY REST OF PERIOD
WITH RIDGING SFC AND ALOFT. TEMPS BELOW NORMAL WED-FRI...THEN
MODERATING SAT-SUN.
&&
.AVIATION /18Z-18Z/...IFR CONDITIONS IN TSTMS EXPECTED OVER THE
NEXT COUPLE OF HOURS...TRANSITIONING TO MVFR IN CEILINGS/VSBYS
AFTER ABOUT 21Z AND RAIN DIMINISHES. SHOULD BE BACK TO GENERALLY
VFR IN IMPROVING CEILINGS/VSBYS AFTER 02Z THIS EVENING.
&&
.MARINE...WILL MAKE ADJUSTMENTS TO CURRENT ADVISORIES BASED ON
CURRENT TRENDS AND LATEST RUNS OF THE ARW AND GFS. STORM WARNING
FOR THE OREGON INLET TO CAPE LOOKOUT LEG WILL BE EXTENDED TO 10Z
MONDAY MORNING WITH GUSTS TO AROUND 50 KT AT DIAMOND BUOY
CURRENTLY AND ANTICIPATE SUSTAINED WINDS IN THE 30S WITH GUSTS TO
AROUND 50 OVER THIS LEG THRU THE EARLY MORNING HOURS. THE SOUNDS
WILL REMAIN IN A GALE WARNING UNTIL 10Z WITH THE FAR NRN AND SRN
LEGS IN GALES UNTIL 10Z TUESDAY MORNING. AS LOW CONTINUES TO
STRENGTH AND MOVES N TOWARD THE LONG ISLAND REGION THEN DIVES
SOUTHEAST BY LATE MONDAY...STRONG NW WINDS WILL PERSIST ACROSS THE
MHX CSTL WATERS. IN FACT IT LOOKS TO BE LATE TUESDAY OR EARLY
WEDNESDAY WHEN A WEAK RIDGE BUILDS ACROSS THE APALACHIANS AND
GRADIENT WEAKENS BELOW SCA ON ALL WATERS.
WITH WINDS VEERING TO A MORE SSW/SW DIRECTION OVER THE NEXT FEW
HOURS...WILL ALLOW HIGH SURF ADVISORY TO EXPIRE AT 6 PM. WILL
CONTINUE THE CSTL FLOOD WARNING FOR SOUND SIDE FLOODING ON THE
OUTER BANKS THRU THE EARLY MORNING HOURS ON MONDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ095-103-
104.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ095-
098-103-104.
WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ046-047-080-
081-092>094-098.
MARINE...GALE WARNING UNTIL 6 AM EDT MONDAY FOR AMZ130-135.
STORM WARNING UNTIL 6 AM EDT MONDAY FOR AMZ152-154-156.
GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ150-158.
&&
SHORT TERM...KRIEHN
LONG TERM...MERRELL
AVIATION...COLLINS
MARINE...COLLINSHazardous weather outlook, Apr 15, 8:43 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 843 AM EDT SUN APR 15 2007 NCZ029-044-045-079-090-091-161245- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR- 843 AM EDT SUN APR 15 2007 ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ046-047-080-081-092>094-098-161245- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO- ONSLOW- 843 AM EDT SUN APR 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH WIND ADVISORY STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-161245- CARTERET- 843 AM EDT SUN APR 15 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING TORNADO WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-104-161245- OUTER BANKS DARE-OUTER BANKS HYDE- 843 AM EDT SUN APR 15 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING TORNADO WATCH COASTAL FLOOD WARNING STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AMZ130-135-150-152-154-156-158-161245- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 843 AM EDT SUN APR 15 2007 ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR AM. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. VERY STRONG WINDS AND LARGE SEAS WILL MAKE BOATING HAZARDOUS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDS AND LARGE SEAS WILL MAKE BOATING HAZARDOUS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 15, 11:23 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1123 AM EDT SUN APR 15 2007 NCZ047-081-095-103-104-151630- EASTERN DARE-WESTERN DARE-WESTERN HYDE-EASTERN HYDE-CARTERET- 1123 AM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE AND DARE COUNTIES UNTIL 1230 PM EDT... AT 1123 AM EDT...THERE WERE STRONG THUNDERSTORMS EXTENDING ALONG A LINE FROM KILL DEVIL HILLS IN THE NORTHERN OUTER BANKS...TO SWANQUARTER...AND AS FAR SOUTH AS HAVELOCK...MOVING EAST AT 50 MPH. STRONG WINDS OF 35 TO 45 M PH WITH HIGHER GUSTS ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 21
Special weather statement, Apr 15, 12:26 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1226 PM EDT SUN APR 15 2007 NCZ103-104-151715- EASTERN DARE-EASTERN HYDE- 1226 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 115 PM EDT... AT 1226 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 39 MILES EAST OF DARE COUNTY TO 18 MILES SOUTHWEST OF HYDE COUNTY...OR FROM 32 MILES SOUTHEAST OF KILL DEVIL HILLS TO 36 MILES SOUTHEAST OF RIVER ROAD...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STUMPY POINT AT 1240 PM EDT. GULL ROCK AND MIDDLETOWN AT 100 PM EDT. THUNDERSTORMS WILL AFFECT HATTERAS THROUGH 130 PM EDT... WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
Special weather statement, Apr 15, 1:35 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 135 PM EDT SUN APR 15 2007 NCZ098-151800- ONSLOW- 135 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 200 PM EDT... AT 135 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES WEST OF NEW RIVER STATION TO FOLKSTONE...OR FROM 9 MILES WEST OF NEW RIVER STATION TO 6 MILES NORTHWEST OF HAMPSTEAD...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HALF MOON AT 150 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAMP LEJEUNE CENTRAL...JACKSONVILLE...PINEY GREEN AND PUMPKIN CENTER. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
Special weather statement, Apr 15, 2:04 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 204 PM EDT SUN APR 15 2007 NCZ080-081-092>094-151900- JONES-BEAUFORT-PAMLICO-CRAVEN-WESTERN HYDE- 204 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...CRAVEN...PAMLICO... BEAUFORT AND JONES COUNTIES UNTIL 300 PM EDT... AT 204 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 35 MILES NORTHEAST OF NEW BERN TO 14 MILES SOUTHWEST OF JAMES CITY...OR FROM 10 MILES NORTHEAST OF RIVER ROAD TO 14 MILES NORTHEAST OF PUMPKIN CENTER...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JAMES CITY AT 215 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 21/27
Special weather statement, Apr 15, 2:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 230 PM EDT SUN APR 15 2007 NCZ045>047-080-081-151930- WASHINGTON-TYRRELL-WESTERN DARE-BEAUFORT-WESTERN HYDE- 230 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE...TYRRELL AND WASHINGTON COUNTIES UNTIL 330 PM EDT... AT 230 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM CENTRAL HYDE COUNTY TO SOUTHEASTERN BEAUFORT COUNTY...OR FROM PINETOWN TO AURORA...MOVING EAST AT 45 TO 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ENGLEHARD AND MIDDLETOWN IN EASTERN HYDE COUNTY AT 240 PM EDT.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
Special weather statement, Apr 15, 3:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 323 PM EDT SUN APR 15 2007 NCZ047-081-095-103-104-152030- EASTERN DARE-WESTERN DARE-WESTERN HYDE-EASTERN HYDE-CARTERET- 323 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE AND DARE COUNTIES UNTIL 430 PM EDT... AT 323 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 13 MILES NORTH OF KILL DEVIL HILLS TO 40 MILES SOUTHWEST OF BEAUFORT...OR FROM 8 MILES SOUTHEAST OF GRANDY TO 39 MILES SOUTH OF MOREHEAD CITY...MOVING EAST AT 45 TO 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KILL DEVIL HILLS AT 330 PM EDT.. STRONG WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:43 AM EDT | Coastal Flood Warning | MHX | 49 hr | |
| Apr 15, 1:52 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 38 min |
| Apr 15, 3:58 PM EDT | Special Marine Warning | MHX | 47 min |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.